MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXI-4.0-35-90-P-NS-DAV
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 11/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Event or Problem Description
It was reported that prior to patient contact, the cxi support catheter (4.0 fr gauge) tip came off when attempting to load the catheter on a 0.35 inch diameter wire guide.The physician switched to a 0.18 inch diameter wire guide system, and utilized a cxi-2.6-18-90-ang (2.6 fr gauge) catheter instead.The patient did not require any additional procedures due to this occurrence.  according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: narrative: it was later clarified by the customer in a response to a request for additional information that the cxi support catheter tip came off inside of the patient's anatomy, and was required to be retrieved with a snare.Corrected information: additional information received; adverse event/ serious injury occurred as the tip of the catheter was required to be removed from the patient's anatomy.Based on additional information received, the event did not occur prior to a procedure as the cxi support catheter came into contact with the patient.(b)(4).The event is currently under investigation.A supplemental report will be provided upon conclusion.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the dimensional verification, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the catheter shaft was separated at the proximal end of the third marker band.The separation site was not clean; it appeared frayed on the proximal side, and badly burnt/melted on the distal side.The lumen of the catheter was closed by the melted marker band material.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7035582
Report Number1820334-2017-03908
Device Sequence Number1901319
Product Code KRA
UDI-Device Identifier00827002525474
UDI-Public(01)00827002525474(17)200605(10)7965335
Combination Product (Y/N)N
Initial Reporter CountryZA
PMA/510(K) Number
K072724
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCXI-4.0-35-90-P-NS-DAV
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer11/21/2017
03/19/2018
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date11/27/2017
04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;